Preserving stationary discontinuities in two-layer shallow water equations with a novel well-balanced approach

Autor: Majid Akbari, Bahareh Pirzadeh
Jazyk: angličtina
Rok vydání: 2023
Předmět:
Zdroj: Journal of Hydroinformatics, Vol 25, Iss 5, Pp 1979-2003 (2023)
Druh dokumentu: article
ISSN: 1464-7141
1465-1734
DOI: 10.2166/hydro.2023.312
Popis: This paper proposes a novel energy-balanced numerical scheme for the two-layer shallow water equations (2LSWEs) that accurately captures internal hydraulic jumps without introducing spurious oscillations. The proposed scheme overcomes the problem of post-shock oscillations in the 2LSWE, a phenomenon commonly observed in numerical solutions of non-linear hyperbolic systems when shock-capturing schemes are used. The approach involves reconstructing the internal momentum equation of 2LSWEs using the correct Hugoniot curve via a set of shock wave fixes originally developed for single-layer shallow water equations. The scheme successfully preserves all stationary solutions, making it highly suitable for simulations of real-life scenarios involving small perturbations of these conditions. HIGHLIGHTS The paper proposes a remedy to the problem of post-shock oscillations in the two-layer shallow water equations.; It is an extension of a family of well-balanced and shock-resolving schemes that were originally developed for single-layer shallow water equations.; The resulting scheme, called HLL-MSF, successfully preserves all stationary solutions, including those with shock discontinuities.;
Databáze: Directory of Open Access Journals